U.S. doctors online nowAsk doctors free
Blytheville, AR
A 40-year-old female asked:

just started carvedilol a few days ago. also started citalopram. is it safe to take these two together?

3 doctor answers6 doctors weighed in
Dr. Jonathan Dissin
Neurology 39 years experience
Yes: It is safe to take the two drugs, the combination may increase beta blocker levels which could cause low blood pressure, a slow heart rate, and possible a-v block. The prescibing physican should re-evaluate you in several weeks, and sooner if you become symptomatic.
Dr. Charles Barnhart
Psychiatry 48 years experience
Yes, it's safe but..: You need to watch your blood pressure. Citalopram could slow down the metabolism of the carvedilol. In that case you'd need to lower the dose. Talk to your doctor about it.
Dr. Calvin Weisberger
Cardiology 51 years experience
Carvedilol: Probably no problem with the combination. If you have CHF which is the usual Carvedilol indication, the citalopram could be a problem with that diagnosis however.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions

A 22-year-old female asked:
2 doctor answers4 doctors weighed in
A female asked:
1 doctor answer1 doctor weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Dec 28, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.